I have been on Sprintec combined hormone birth control for


Q: I have been on Sprintec combined hormone birth control for a little over two years. I have never missed a pill, and I take it generally within the same hour every day, between 9 and 10 pm. I am 20 years old and sexually active. My period has always been very regular while taking birth control, and always starts on a Wednesday evening during my inactive week of placebo pills. However, for some reason I began to notice brown discharge during my last week of active pills, and on the last active pill in my pack had pink spotting after a bowel movement. The spotting did not continue, and I only noticed it on the tissue. I have had no cramping or other PMS symptoms, but I am very confused as to why I am spotting during my active pills. Should I take a pregnancy test, or is this no cause for concern? I plan to see my OBGYN this week, but as it is the weekend I am anxious to hear advice from a professional.
Thank you.


A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon